New Vyvanse user

Home Welcome to the ADDitude Forums For Adults New Vyvanse user

Viewing 3 reply threads
  • Author
    Posts
    • #77195
      dawnlynch
      Participant

      I am 28 and just got diagnosed with ADHD and ADD for the first time in my life. I am very hyper all the time and talk all the time. But my biggest problem is that I was always feeling angry and irritable and lashed out very easily. That I for the life of me I can never seem to finish my house chores. I can get started but can not finish (def laundry lol). Went and seen the doctor because I thought maybe I had irritable depression, but was diagnosed with ADHD and ADD. He started me out on Vyvanse 40mg. I have noticed that this has helped with my lack of patience and irritability, even with my self esteem, but I still do not feel very focused. I work in surgery and still find my surgeons having to regain my attention at times. That and I still talk 90 TO NOTHING. Now maybe even more, because once I start a conversation I keep it going. My fiancé says that he can tell a difference, and I seem happier, but I still don’t feel as focused. I want to have more focus, but also afraid of upping the dosage as irritability can also be a side effect of Vyvanse and that’s one of the things I am happy is better. Any thoughts?

    • #77206
      FredVasco
      Blocked

      Well, I know this is hard, but it is better to visit specialist – you need help

    • #77211
      skykeeffe
      Participant

      Hello fellow ADHD Sufferer

      Hi! My name is Skyler. I just read your post and am glad that you posted recently. I’m 15 and I have horrendous issues with focusing on ANYTHING. It must be stimulating. Recently, I switched off of my longest used med. (Vyvanse) It is probably the best thing to happen to me (aside from video games-stimulating). I now take Concerta and am getting used to it (sorta). Vyvanse is one of the strongest med out there for treating ADHD and Narcolepsy. A little insight on what I have; Extreme ADHD, Bipolar Depression, OCD, and possibly Autism. I have way too much experience with these conditions (unfortunately and fortunately) and rest assured, the issues you are facing will go away in time. At the age of 6-7 I was given the highest dosage of Vyvanse (straight, they didn’t even start me on the low doses). IT KILLED ME. Lisdexamfetamine: A prodrug of the CNS that is made of dextroamphetamine (this chemical helps with mood and stability) but not so much as focus (unless you take it over time); lis – the essential amino acid L-lysine (helps with focus). For a medicine to fully take effect, you must take it for a little over two weeks everyday. The best times to take it is in the morning and if you are having issues with sleep, you can try polyphasic sleeping. If you want to know what that is I can explain in detail for you later. So just give it time and good luck!

      Edit: You might have some bad side effects. One of them is tremors (it can get as bad as to impeding your ability to write).

      • This reply was modified 2 years, 9 months ago by skykeeffe.
    • #77239
      Penny Williams
      Keymaster

      The only way to know if increasing your medication will help focus or cause irritability is to try it. Discuss your current experiences with your prescribing doctor and heed his or her guidance.

      Here’s a great overview of ADHD medication so you can make informed decisions on changes:

      A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

      Penny
      ADDitude Community Moderator, Author & Mentor on Parenting ADHD, Mom to teen w/ ADHD, LDs, and autism

Viewing 3 reply threads

You must be logged in to reply to this topic.